Alert archive / Montana / Red Flag Warnings in 2012
Red Flag Warning 11, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Apr 8, 2012, 3:13 AM MDT for 5 counties in Montana. It took effect at Apr 8, 2012, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2012, 3:13 AM MDT (09:13 UTC)
- In effect from
- Apr 8, 2012, 12:00 PM MDT
- Expired
- Apr 8, 2012, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Glasgow, MT
Counties Dawson County, MT, McCone County, MT, Prairie County, MT, Richland County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 159 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1519 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
406 WWUS85 KGGW 080913 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 313 AM MDT SUN APR 8 2012 .PERSISTENT GUSTY NORTHWEST WINDS...DRY FUELS...AND LOW RELATIVE HUMIDITY WILL LEAD TO HIGH FIRE DANGER THIS AFTERNOON. MTZ122-082100- /O.NEW.KGGW.FW.W.0011.120408T1800Z-120409T0100Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX- 313 AM MDT SUN APR 8 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 122... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 122. GREATER CONCERN FOR AREAS ALONG AND EAST OF THE YELLOWSTONE RIVER VALLEY. * WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 22 PERCENT. * IMPACTS...THIS COMBINATION OF DRY FUELS...STRONG WINDS...AND LOW RELATIVE HUMIDITY WILL ALLOW ANY FIRES TO SPREAD QUICKLY TOWARD THE SOUTHEAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
2 follow-up statements
932 WWUS85 KGGW 082043 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 243 PM MDT SUN APR 8 2012 .PERSISTENT GUSTY NORTHWEST WINDS...DRY FUELS...AND LOW RELATIVE HUMIDITY WILL CAUSE HIGH FIRE DANGER UNTIL EARLY EVENING. MTZ122-090100- /O.CON.KGGW.FW.W.0011.000000T0000Z-120409T0100Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX- 243 PM MDT SUN APR 8 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 122... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 122. GREATER CONCERN FOR AREAS ALONG AND EAST OF THE YELLOWSTONE RIVER VALLEY. * WINDS...NORTHWEST 20 TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...IT HAS BEEN UNUSUALLY DRY FOR THE PAST SEVERAL WEEKS. THE COMBINATION OF DRY FUELS...STRONG WINDS...AND LOW RELATIVE HUMIDITY WILL ALLOW ANY FIRES TO SPREAD QUICKLY TOWARD THE SOUTHEAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
363 WWUS85 KGGW 090051 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 651 PM MDT SUN APR 8 2012 .FIRE WEATHER CONCERNS EASING THIS EVENING. MTZ122-090200- /O.EXP.KGGW.FW.W.0011.000000T0000Z-120409T0100Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX- 651 PM MDT SUN APR 8 2012 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND WIND FOR FIRE WEATHER ZONE 122... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. AS SUNSET APPROACHES...DROPPING TEMPERATURES AND RECOVERING HUMIDITY HAVE REDUCED THE FIRE DANGER ACROSS EASTERN MONTANA. $$ HTTP://WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Apr 7, 9:09 PM MDT, 6 hours 4 minutes earlier.
Area forecast discussion, Apr 7, 9:09 PM MDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 909 PM MDT SAT APR 7 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH MONDAY... UPDATE SENT TONIGHT. CANCELLED THE LAKE WIND ADVISORY AS AREA WINDS QUICKLY DROPPED OFF AFTER SUNSET. ALSO CHANGED WEATHER WORDING FROM SHOWERS AND THUNDERSTORMS TO SCATTERED SPRINKLES AS THE CONVECTIVE SHOWERS LOST ALL OF THEIR PUNCH WITH THE SETTING SUN. ALSO ADDED SOME PATCHY FOG FOR PORTIONS OF THE MILK RIVER VALLEY AS SUCCESSIVE RUNS OF SHORT TERM MODELS INDICATE IT MAY BE POSSIBLE FROM WOLF POINT TO MALTA OVERNIGHT. BMICKELSON PREVIOUS SHORT TERM DISCUSSION...LINGERING UPPER TROUGHING AND ACCOMPANYING SOMEWHAT MOIST AND UNSTABLE AIR MASS REMAINS OVER NE MT. THIS BEHIND THE MAIN PART OF THE WEATHER SYSTEM THAT BROUGHT SNOW YESTERDAY AND LAST NIGHT. ISOLATED SHOWERS HAVE DEVELOPED...MAINLY IN OUR NW...AS QUITE A BIT OF SUNSHINE TODAY INCREASED INSTABILITY. THESE SHOWERS SHOULD END BY SUNSET. HRRR MODEL SHOWING THESE TO REMAIN ISOLATED UNTIL THEN. WITH LOSS OF HOOKUP WINDS THIS EVENING...THE LAKE WIND ADVISORY WILL EXPIRE BY 9 PM. IN LOOKING AT FOG POSSIBILITIES...ESPECIALLY OVER SNOW-COVERED AREAS...APPEARS ENOUGH WIND AND INSTABILITY TO KEEP FOG FROM FORMING. AND MODELS ARE QUITE DRY WITH TEMP-DEW POINT SPREADS...AND SO LOWS WILL FALL TO THE 20S ALL AREAS. UPPER AIR PATTERN HAS ANOTHER CLOSED LOW INTENSIFYING AND MOVING SLOWLY E IN THE E PACIFIC...WHICH STARTS BUILDING A RIDGE OVER THE ROCKIES THE NEXT 2 DAYS. MULTI-CENTERED SURFACE HIGH STRETCHES FROM WY NW THRU W MT INTO BC TODAY AND SUNDAY. MODELS INDICATE ONLY SLIGHT CHANGE IN THE AIR MASS SUNDAY. WINDS IN THE 850-700 MB LAYER ARE 20-30KT AGAIN FOR MOST OF THE DAY...SO MIXING DRY ADIABATICALLY TO THE SURFACE MAY REQUIRE ANOTHER LAKE WIND ADVISORY FOR EASTER SUNDAY. WHILE WARMING ALOFT WITH UPPER RIDGING MONDAY...MODIFIED ARCTIC SURFACE HIGH OVER N CANADA TO COUNTERACT THIS AS IT SUPPLIES SOME LOWER-LEVEL COOLER AIR TO NE MT AS THE HIGH INTENSIFIES AND MOVES S. THIS TURNS WINDS N TO E. THUS JUST A LITTLE WARMING MONDAY DESPITE MOSTLY SUNNY SKIES EXPECTED. SIMONSEN .LONG TERM...MONDAY NIGHT THROUGH SATURDAY... FOR LONG TERM UPDATE...ADDED SOME THUNDER FOR THE THURSDAY NIGHT PERIOD. EC AND GFS IN FAIR AGREEMENT IN DEVELOPMENT OF SURFACE LOW NEAR CENTRAL MT THURSDAY AFTERNOON. GFS MODEL SHOWS INCREASED SURFACE MOISTURE AND INSTABILITY ON THE EAST SIDE OF THE LOW WHICH COULD GIVE SOME CONVECTIVE ACTIVITY THURSDAY AFTERNOON INTO EARLY FRIDAY MORNING. DEVELOPMENT OF THIS SYSTEM GIVES INCREASED CHANCES FOR PRECIPITATION IN THE THURSDAY THROUGH SATURDAY PERIODS. MARTIN PREVIOUS LONG TERM DISCUSSION... UPPER RIDGE RETURNS TO THE REGION WITH DRY AND WARM WEATHER EXPECTED OVER NORTHEAST MONTANA EARLY IN THE EXTENDED PERIOD. MAIN AREA OF UNCERTAINTY IN THE FORECAST PERIOD IS THE RESULT OF LONG WAVE TROF OFF THE WEST COAST EJECTING A SHORTWAVE THROUGH THE GREAT BASIN WEDNESDAY NIGHT. MODELS DIFFERING ON HOW TO HANDLE THIS WAVE ALTHOUGH THE 0Z RUNS IN BETTER AGREEMENT LIFTING IT THROUGH THE NORTHERN PLAINS AND INTO CENTRAL CANADA. THIS WOULD BRING CHANCES OF PRECIPITATION BACK TO NORTHEAST MONTANA FROM THURSDAY TOWARD THE WEEKEND BUT DIFFERING ON HOW QUICKLY THE SYSTEM MOVES THROUGH THE REGION. GFS IS THE SLOWEST OF THE BUNCH AS IT WINDS UP A CLOSED LOW OVER MONTANA...WHICH IS NOT SUPPORTED BY ANY ITS ENSEMBLE MEMBERS. A SECOND WAVE PUSHES INTO THE GREAT BASIN OVER THE WEEKEND BUT IS EXPECTED TO TRACK INTO THE CENTRAL PLAINS. EBERT && .AVIATION... VFR. GUSTY NORTHWEST WINDS...ISOLATED SHOWERS...AND CUMULUS CLOUDS ARE DISSIPATING WITH THE SETTING OF THE SUN. EXPECT CLEAR SKIES AND WESTERLY WINDS LESS THAN 10KTS OVERNIGHT. WESTERLY WINDS AT 15 TO 20KTS WILL BEGIN TO REDEVELOP BY MID MORNING. BY MIDDAY SUNDAY...A CUMULUS DECK WILL REAPPEAR AND WINDS WILL BECOME MORE GUSTY AS THE ATMOSPHERE BECOMES UNSTABLE. GILCHRIST && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Apr 7, 10:20 AM MDT, 16 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 1020 AM MDT SAT APR 7 2012 MTZ016-017-021>023-080300- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE- 1020 AM MDT SAT APR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A LAKE WIND ADVISORY IS IN EFFECT UNTIL 9 PM FOR FORT PECK LAKE. WINDS WILL REMAIN NORTHWEST 20 TO 30 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 3:19 AM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 17 hr |
Nearby
Red Flag Warnings in Montana, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.